I have CHF and am on a few meds that can stall weight loss. I wouldn't lower the calories, and I agree with walking for exercise. I have built up to an hour a day, 7 days a week, but can't lift weights because of A-fib. Probably nothing is wrong with your diet or exercise. It is the Lopressor. Talk to your doctor about an alternative, or any solution. Be firm about your need to lose weight. Many doctors are more concerned about you BP, cholesterol etc. As long as you aren't dying, they " fixed " you. While this is ultimately good( you not dying ), they are afraid to make a change, just to get you to lose weight.
It is a struggle between keeping you stable, and losing weight to remove the root cause. A doctor's biggest fear is making a mistake that causes a problem. Sometimes it is easier to stay the same. Tell him you want a solution. Maybe if you find an alternative that lets you lose 30-40 lbs, you can get off the BP meds altogether. Hopefully you find a solution in April.
"We can't solve our problems with the same thinking we used when we created them "
- Albert Einstein
“Whether you think you can, or you think you can't--you're right.”
Perhaps focus on walking for your exercise for now. Remember, walking can be done anytime, anywhere. And it can be broken into 10 minute chuncks. 10 minutes in the morning. 10 minutes on a break/or during lunch. 10 minutes in evening.
3/5/12 7:05 P
Thank you for your replies. I won't see my cardiologist again until April, so I'll have to wait to talk to him then. As far as exercising in the morning, I don't see how I could. I have a HARD time waking up now. Its really odd. I've never been a morning person, but now its an ultimate struggle to wake up in the mornings. I've actually started setting my alarm 30 minutes earlier in the morning to allow time to try to pull myself out of bed.
As far as my sleep... I sleep a lot but I'm not convinced that it is good quality sleep. My family doctor suspects sleep apnea but I don't have medical insurance and its draining my finances to pay to see my cardiologist. So trying to have a sleep study done now to determine if I do have sleep apnea is out of the question.
This is something that you should be discussing with your doctor. Ask your doctor for follow up regarding the amount you are taking, how you are feeling, will these symptoms decrease with time--what is the adjustment phase. I agree that going lower than 1200 calories daily is not the best for your health. Do you feel better in the morning? Would this be a better time to exercise? Dietitian Becky
Fitness Minutes: (14,729)
791 3/5/12 2:22 P
Hi there. Have you discussed nutrition & exercise with your doctor, and did he/she had any recommendations? I won't give you much dietary advice, as I'll leave that to the doctor...
Are you getting enough sleep? The short time I was on beta blockers, I was having trouble sleeping and the exhaustion was terrible. Making sure to sleep enough and relax (deep breathing, etc) helped me keep my energy up somewhat. And I recall having to pay close attention to exercise not to overexert myself, as my heart rate was not indicative of the actual effort of the exercise...
Anyway, sorry I couldn't be more helpful. I hope you are able to bust through your plateau and feel good soon!
3/5/12 1:46 P
Hi all! First, my basic stats. I'm 5'6, about 188 pounds, trying to lose weight. I eat about 1200-1350 calories per day, try to keep my carbs low and my protein high. I love fruits and veggies so I eat a lot of them. I *try* to exercise 20-30 minutes a day 3-4 days per week. I say *try* because I have had some issues with my heart and my cardiologist put me on Lopressor, a beta blocker, at 10mg twice a day. It's really been rough. I'm tired a lot. My cardiologist says this is normal. But it makes it difficult to exercise after working all day. My biggest concern is that my weight loss has stalled completely. I don't think its safe to go lower than 1200 calories a day, but its been 3 weeks and I haven't lost an ounce. I'm at a loss at what to do. I HAVE to take this medication. Has anyone else had a problem like this? Is there any way to lose weight while taking a medication like Lopressor? Thanks in advance.
SparkPeople, SparkCoach, SparkPages, SparkPoints, SparkDiet, SparkAmerica, SparkRecipes, DailySpark, and other marks are trademarks of SparkPeople, Inc. All Rights Reserved.
SPARKPEOPLE is a registered trademark of SparkPeople, Inc. in the United States, European Union, Canada, and Australia. All rights reserved.